Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 29, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 15, 2008, 8:15 AM CDT for Cameron County, Hidalgo County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2008, 8:15 AM CDT (13:15 UTC)
- Expired
- Sep 15, 2008, 9:45 AM CDT
- In force
- 90 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 59 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 151315 FFWBRO TXC061-215-151445- /O.NEW.KBRO.FF.W.0029.080915T1315Z-080915T1445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 AM CDT MON SEP 15 2008 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS. WESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS. LOCATIONS AFFECTED INCLUDE... LA FERIA. HARLINGEN. WESLACO. MERCEDES. DONNA. * UNTIL 945 AM CDT * AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TORRENTIAL RAIN OF FOUR INCHES PER HOUR FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA. THE THUNDERSTORMS EXTEND ALONG A EAST TO WEST LINE FROM JUST NORTH OF HARLINGEN TO LA FERIA TO WESLACO AND PROGRESSO. THE THUNDERSTORMS ARE MOVING SLOWLY WESTWARD AT 10 TO 15 MPH AND ARE SHOWING SIGNS OF EXPANDING IN AREAL COVERAGE. THIS IS A LIFE THREATENING FLOOD MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN. DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN && LAT...LON 2606 9815 2616 9817 2626 9768 2611 9766 $$ 59
2 follow-up statements
000
WGUS74 KBRO 151408
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 AM CDT MON SEP 15 2008
TXC061-215-151445-
/O.CON.KBRO.FF.W.0029.000000T0000Z-080915T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-CAMERON-
908 AM CDT MON SEP 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CAMERON AND
SOUTHEASTERN HIDALGO COUNTIES UNTIL 945 AM CDT...
LOCATIONS AFFECTED INCLUDE...
LA FERIA.
HARLINGEN.
WESLACO.
MERCEDES.
DONNA.
AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAINFALL RATES OF THREE TO FOUR INCHES PER HOUR FROM THUNDERSTORMS
OVER THE WARNED AREA. THUNDERSTORMS CONTINUE TO TRAIN OVER WESTERN
CAMERON AND EASTERN HIDALGO COUNTIES AS THEY FORM OVER THE GULF OF
MEXICO AND EASTERN CAMERON COUNTIES. THE TORRENTIAL RAIN IS TRACKING
OVER HIGHWAY 83 WITH IMMINENT FLOODING ALONG ACCESS ROADS AND
CONSTRUCTION AREAS. MOVEMENT OF THE THUNDERSTORMS IS WEST TO WEST
SOUTHWEST AT 10 TO 15 MPH.
THUNDERSTORMS WITH TORRENTIAL RAIN WILL ALSO AFFECT...
PROGRESO...PALM VALLEY...SANTA ROSA...PHARR.
THIS IS A LIFE THREATENING FLOOD MOST FLOOD DEATHS OCCUR IN
AUTOMOBILES. DO NOT CROSS FLOODED ROADWAYS OR STREAMS. IF NEARING A
FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2609 9816 2614 9817 2616 9817 2626 9768
2611 9766 2607 9802
$$
59000
WGUS74 KBRO 151447
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
947 AM CDT MON SEP 15 2008
TXC061-215-151451-
/O.EXP.KBRO.FF.W.0029.000000T0000Z-080915T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO-CAMERON-
947 AM CDT MON SEP 15 2008
...THE FLASH FLOOD WARNING HAS EXPIRED IN WESTERN CAMERON AND
SOUTHEASTERN HIDALGO COUNTIES...
HEAVY RAINS MAY REDEVELOP LATER. SHOULD THIS OCCUR...ADDITIONAL FLOOD
ADVISORIES OR WARNINGS MAY BE NEEDED. STAY TUNED TO LOCAL MEDIA
OUTLETS FOR UPDATES.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2609 9816 2614 9817 2616 9817 2626 9768
2611 9766 2607 9802
$$
59What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 8:00 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 15, 8:00 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
800 AM CDT MON SEP 15 2008
.DISCUSSION...A WEAK COLD FRONT MOVED THROUGH THE RIO GRANDE VALLEY
OVERNIGHT SHIFTING THE WINDS TO THE NORTHEAST AND NORTH. THERE IS A
CHANCE FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS PORTIONS OF DEEP
SOUTH TEXAS TODAY AS THE FRONTAL BOUNDARY SLOWLY MOVES SOUTH AND
EAST OF THE CWA AND OVERRUNNING OCCURS ALONG THE FRONTAL BOUNDARY.
SOME SHOWERS OR THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
THERE IS A FLASH FLOOD WATCH FOR THE COASTAL, CENTRAL AND SOUTHERN
COUNTIES THROUGH THIS AFTERNOON. A HIGH PRESSURE RIDGE WILL BUILD
ACROSS DEEP SOUTH TEXAS THE NEXT FEW DAYS GRADUALLY DECREASING THE
CLOUDINESS AND RAIN CHANCES OVER THE CWA. TEMPERATURES WILL REMAIN
SLIGHTLY LOWER THAN NORMAL THROUGH THURSDAY THEN NEAR NORMAL
TEMPERATURES WILL PREVAIL OVER THE CWA FRIDAY THROUGH THE WEEKEND.
THE CURRENT FORECAST PACKAGE LOOKS GOOD, THEREFORE NO CHANGES ARE
ANTICIPATED AT THIS TIME.
&&
.MARINE...THIS MORNINGS 7AM OBSERVATION AT BUOY020 INDICATES A
NORTHEAST WIND AT 19 KNOTS AND SEAS AT 7 FEET WITH A 6 SECOND
PERIOD. A WEAK COLD FRONT HAS GRADUALLY MOVED JUST SOUTH OF THE AREA
THIS MORNING. SHOWERS AND THUNDERSTORMS CONTINUE TO PROGRESS FROM
EAST TO WEST ACROSS THE SOUTH TEXAS OFFSHORE WATERS THIS MORNING.
THIS HAS BEEN PARTICULARLY TRUE IN THE SOUTHERN ZONES BETWEEN PORT
MANSFIELD AND PORT ISABEL AND ALL POINTS EAST OFFSHORE. THIS
ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS AND LIGHTNING
ALONG WITH SOME GUSTY WINDS. WOULD ANTICIPATE AN INCREASE IN AREAL
COVERAGE OF THIS ACTIVITY THROUGH THIS AFTERNOON. WINDS AND SEAS ARE
ANTICIPATED TO INCREASE WITH TIME TODAY. A SMALL CRAFT ADVISORY HAS
BEEN POSTED FOR THE OFFSHORE WATERS THROUGH TUESDAY MORNING.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO TAPER
OFF LATE THIS EVENING INTO TUESDAY MORNING.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS CONTINUE TO PUSH THROUGH
PORTIONS OF THE LOWER RIO GRANDE VALLEY FROM AN MFE TO HRL LINE AND
POINTS SOUTH AND EAST THIS MORNING. A WEAK COLD FRONT HAS MOVED
THROUGH AND IS POSITIONED JUST TO THE SOUTH OF THE REGION. NUMEROUS
SHRAS/+TSRAS ARE EXPECTED TODAY WHICH WILL REDUCE VSBYS AND CIGS
OVER THE TAF SITES. WOULD EXPECT AVIATION CONDITIONS TO REMAIN
VARIABLE THROUGH THE DAY AND TONIGHT FROM VFR/MVFR TO IFR.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR TXZ251>257.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS....63
MARINE/AVIATION...59/
MESOSCALE...CAMPBELLHazardous weather outlook, Sep 15, 4:55 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 455 AM CDT MON SEP 15 2008 GMZ130-132-135-150-155-170-175-TXZ248>257-161100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 455 AM CDT MON SEP 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE FLOODING IN AREAS WITH POOR DRAINAGE...IN LOW-LYING AREAS...AND IN AREAS STILL SATURATED FROM PREVIOUS RAINS TODAY THROUGH EARLY TUESDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH THIS AFTERNOON. SMALL CRAFT ADVISORIES ARE DIN EFFECT FOR THE NEAR AND OFFSHORE WATERS OF THE LOWER TEXAS COAST. ALSO...THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH POSSIBLE FLOODING WILL CONTINUE THROUGH EARLY TUESDAY MORNING. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS THROUGH TUESDAY NIGHT DUE TO STRONG WINDS AND ROUGH SEAS IN THE WAKE OF A COLD FRONT. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES IS POSSIBLE THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT ANY FLOODING TONIGHT OR MONDAY TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:11 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| Sep 14, 10:10 PM CDT | Flash Flood Warning | BRO | Cameron | 65 min |
| Sep 15, 5:22 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo | 38 min |
| Sep 15, 6:42 AM CDT | Special Marine Warning | BRO | 93 min | |
| Sep 15, 7:28 AM CDT | Areal Flood Advisory | BRO | Cameron | 92 min |
| Sep 15, 9:52 AM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Kenedy, Willacy | 113 min |
| Sep 15, 12:30 PM CDT | Areal Flood Advisory | BRO | Starr | 61 min |
| Sep 15, 1:38 PM CDT | Areal Flood Advisory | BRO | Brooks | 52 min |
| Sep 15, 4:30 PM CDT | Small Craft Advisory | BRO | 18 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.